Etomidate Induced Seizure: Adverse Drug Event Case Report.

Please login or register to bookmark this article
Bookmark this %label%

To report a case of etomidate induced seizure in a patient that received 0.15 mg/kg of etomidate for a procedural sedation which resolved without intervention.A 68-year-old woman presented to the emergency department with a dislocated shoulder. Etomidate was given to the patient for procedural sedation to allow the physician to reduce the shoulder dislocation. Upon administration of the medication, the patient began seizing; this lasted for about 2 minutes. No medications were needed for cessation of the seizure.A causality assessment determined that the adverse effect of the epileptogenic action in etomidate was possible. Limited data is available in regard to the incidence rate of this adverse effect.

Get PDF with LibKey
View the article @ Journal of pharmacy practice (sign-in may be required)